Format

Send to

Choose Destination
Ugeskr Laeger. 1994 Oct 10;156(41):6044-5.

[Acute brain syndrome after mefloquine treatment].

[Article in Danish]

Author information

1
Epidemiafdeling M, Rigshospitalet, København.

Abstract

It is known that the antimalarial drug mefloquine may cause neurological side-effects. Only few cases of encephalitis ascribed to mefloquine treatment have been reported. We here describe a 34 year-old female patient with symptoms of acute brain syndrome. The patient was initially treated with mefloquine for infection with P. falciparum. She was rehospitalized 12 days after mefloquine treatment with fever, nausea, dizziness and headache. Her condition worsened and her temperature rose and 15 days after treatment she had generalized convulsions and went into a coma. The EEG was severely abnormal. The patient was discharged 37 days after mefloquine treatment, but it was two months before the EEG was normal and the patient in her usual condition.

PMID:
7992450
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center